MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 30207E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 30207e sample was received in opened packaging from lot 24029397 for investigation.A small amount of clear residual was present in the tubing and the dust caps were in place.The customer reported that several sets from the same lot were blocked and they were unable to flush.The returned sample was subjected to functional testing by priming and subjecting to an infusion using a 50ml bd plastipak syringe and it was found that the fluid was able to pass until it was at the back check valve (bcv).After several attempts, the flow resumed and no occlusion or restriction of flow was observed again.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance, a definitive root cause could not be identified as although a flow restriction was initially present, no solvent was visible at the affected tubing joint which may have contributed.It was not possible to determine whether the customer's experience was as a result of infused fluid that had partially solidified or as a result of a temporary occlusion of the bcv.A review of the production records for lot 24029397 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.
 
Event or Problem Description
It was reported that bd alaris smartsite dual-port extension set was occluded the following information was received by the initial reporter with the following verbatim: no fluid running when connected to extension set.Tested with syringe and found to be blocked.Several from the same batch were found to be blocked.

Brand Name
BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19583796
Report Number9616066-2024-00912
Device Sequence Number19691516
Product Code FPA
UDI-Device Identifier07613203011495
UDI-Public(01)07613203011495
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number30207E
Device Lot Number24029397
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown